Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 165, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 31, 2000, 6:45 PM CDT for Acadia Parish, Vermilion Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 31, 2000, 6:45 PM CDT (23:45 UTC)
- Expired
- Aug 31, 2000, 7:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Acadia Parish, LA, Vermilion Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 312345 SVRLCH LAC001-113-010045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 645 PM CDT THU AUG 31 2000 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERMILION PARISH IN SOUTHWEST LOUISIANA ACADIA PARISH IN SOUTHWEST LOUISIANA * UNTIL 745 PM CDT * AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF GUEYDAN...MOVING SOUTH AT 20 MPH. * THIS STORM WILL BE NEAR... GUEYDAN BY 700 PM CDT PECAN ISLAND BY 745 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL LOUISIANA. A SEVERE THUNDERSTORM WATCH ALJSO REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL LOUISIANA. LAT...LON 3019 9239 3017 9260 2961 9259 2964 9228
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:00 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 31, 3:00 PM CDT, 3 hours 45 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-010300- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 PM CDT THU AUG 31 2000 AT MID AND UPPER LEVELS...THROUGH SATURDAY...A RIDGE WILL EXTEND OVER TEXAS WHILE A LOW PRESSURE CENTER WILL GYRATE AROUND THE SOUTHEAST CORNER OF THE COUNTRY. THE LOW WILL BRING WEAK UPPER LEVEL INSTABILITY TO THE EASTERN EXTREMES OF THE AREA FRIDAY AND SATURDAY. 700 MB OMEGA PROGS SHOW WEAK TO MODERATE LIFT OVER THE AREA FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS. LOWER LEVELS ARE PROGGED TO REMAIN RELATIVELY DRY WHILE A LAYER OF MOISTURE CONTINUES AT AROUND 700 MB. AT THE SURFACE...A LOW PRESSURE TROUGH WILL BE HANGING OUT OVER THE LOCAL AREA THROUGH SATURDAY. MODELS ARE SHOWING ABOUT THE SAME THING FOR THE NEXT COUPLE OF DAYS AS FOR TODAY...LAYERED MOISTURE AT 700 MB WITH DRY AIR ABOVE AND BELOW WITH WEAK TO MODERATE INSTABILITY. RADAR NOW SHOWING AREAS OF WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING DUE TO AFTERNOON HEATING / LIFTING OF MOIST LAYER. WILL CALL FOR SLIGHT CHANCE OF AFTERNOON / EVENING THUNDERSTORMS THE NEXT COUPLE OF DAYS FOR MOST OF THE AREA. WITH MOISTURE AND INSTABILITY A LITTLE HIGHER EAST WILL HAVE CHANCE POPS LAFAYETTE AREA AND EASTWARD. WILL CONTINUE HEAT ADVISORIES FOR ALL OF AREA IN EXPECTATION OF HEAT INDEXES NEAR 110 FRIDAY. .LCH... LA...HEAT ADVISORY FOR FRIDAY...LAZ027>033-041>045-051>055.... TX...HEAT ADVISORY FOR FRIDAY...TXZ180>182-201-215-216... ...OZONE ACTION DAY FRIDAY ...ORANGE / JEFFERSON / HARDIN COUNTIES ...TXZ201-215-216... .PRELIMINARY NUMBERS... AEX 74/102/72/101 1212 BPT 77/101/74/100 1212 LCH 76/101/74/100 1212 LFT 77/ 99/74/ 98 2323
In the hours before
Local storm report, Aug 31, 4:36 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
436 PM CDT THU AUG 31 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0436 PM 5 SW KINDER LA WIND DAMAGE
08/31/00 ALLEN TRAILER OVERTURNED/
OTHER TRAILER DAMAGED/
BROKEN WINDOWS/Local storm report, Aug 31, 4:55 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
455 PM CDT THU AUG 31 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM BUNKIE LA WIND DAMAGE
08/31/00 AVOYELLES SEVERAL STORES AND A CAR
DEALERSHIP DAMAGED.
NUMEROUS TREES AND
POWERLINES DOWN AS
REPORTED BY 911 CENTER.
THMSpecial weather statement, Aug 31, 5:55 PM CDT, 50 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-312300- RECORD REPORT NATIONAL WEATHER SERVICE LAKE CHARLES LA 555 PM CDT THU AUG 31 2000 ...SEVERAL ALL TIME TEMPERATURE RECORDS BROKEN OR TIED TODAY... AT LAKE CHARLES...TODAYS HIGH TEMPERATURE OF 107 SET THE ALL TIME RECORD HIGH. THE OLD RECORD WAS 106 SET ON JUNE 27TH, 1930. THIS ALSO SET THE NEW RECORD MONTHLY HIGH FOR AUGUST. THE OLD RECORD WAS 105 SET YESTERDAY AND PREVIOUS YEARS. THE DAILY RECORD HIGH OF 100 SET IN 1909 WAS SHATTERED BY TODAYS READING. AT SOUTHEAST TEXAS REGIONAL AIRPORT (BEAUMONT/PORT ARTHUR)... TODAYS HIGH TEMPERATURE OF 108 TIED THE ALL TIME RECORD HIGH...LAST SET JULY 14TH, 1902. TODAYS HIGH ALSO SET THE RECORD MONTHLY HIGH FOR AUGUST WHICH WAS 107 SET ON AUGUST 10TH, 1962. TODAYS HIGH ECLIPSED THE RECORD DAILY HIGH FOR THIS DATE WHICH WAS 100 SET IN 1990. AT LAFAYETTE REGIONAL AIRPORT...TODAYS HIGH TEMPERATURE OF 103 BECAME THE RECORD DAILY HIGH FOR THIS DATE. THE OLD RECORD WAS 100 SET IN 1951. THE ALL TIME RECORD HIGH FOR LAFAYETTE IS 107 SET ON JULY 13TH, 1901. AT THE ALEXANDRIA POWER PLANT...YESTERDAYS HIGH TEMPERATURE OF 108 SET THE RECORD DAILY...MONTHLY AND ALL TIME HIGH. THE OLD DAILY RECORD FOR AUGUST 30TH WAS 105 SET IN 1954. THE OLD RECORD MONTHLY AND ALL TIME RECORD HIGH WAS 107 SET ON AUGUST 1ST, 1998 AND AUGUST 9TH 1947. TODAYS READING FROM THE ALEXANDRIA POWERPLANT OF 109 SET THE NEW DAILY... MONTHLY AND ALL TIME RECORD HIGHS. THE OLD DAILY HIGH WAS 104 SET IN 1951. TODAYS READING BEAT THE ALL TIME AND RECORD MONTHLY HIGHS OF 108 SET YESTERDAY. T. MOGGED
Local storm report, Aug 31, 6:16 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
455 PM CDT THU AUG 31 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM BUNKIE LA WIND DAMAGE
08/31/00 AVOYELLES SEVERAL STORES AND A CAR
DEALERSHIP DAMAGED.
NUMEROUS TREES AND POWERLINES
DOWN AS REPORTED BY 911 CENTER.
0430 PM ALEXANDRIA LA 60 MPH TSTM WIND GUST
08/31/00 RAPIDES NUMEROUS TREES DOWN,
SEVERAL ON HOUSES.
POWERLINES AND POLES
DOWN AS REPORTED BY
SHERIFFS OFFICE.
0445 PM GRAND LAKE LA WIND DAMAGE
08/31/00 CAMERON POWERLINES AND POLES DOWN
AS REPORTED BY SHERIFFS
| DEPT.
THMLocal storm report, Aug 31, 6:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
627 PM CDT THU AUG 31 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
J
0610 PM JENNINGS LA 60 MPH TSTM WIND GUST
08/31/00 JEFFERSON DAVIS
THMLocal storm report, Aug 31, 6:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
634 PM CDT THU AUG 31 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0627 PM RURAL AREAS LA WIND DAMAGE
08/31/00 ACADIA NUMEROUS TREES AND
POWERLINES DOWN ACROSS
WESTERN PORTIONS OF
PARISH AS REPORTED BY
SHERIFFS DEPT.
THMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:27 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 63 min |
| Aug 31, 3:58 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 62 min |
| Aug 31, 4:29 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 61 min |
| Aug 31, 5:42 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.